Can Senokot-S, laxative plus sool softner, be used every day to help with regularity?
From what I have read taking laxatives on a daily basis can create dependancy.
I have a condition called gastroparesis and staying regular can be a big problem for me.
Thanks for your help,
Mary, a part of this preparation is a stimulant laxative. As such, it can be 'habit-forming' resulting in your bowel becoming 'lazy' and less likely to want to move the muscles of your bowel on its own for defecations.
Gastroparesis is a condition that refers only to delayed emptying of the contents of the stomach. Based upon the information that is currently available, gastroparesis should not affect/effect the lower part of your GI tract. If you are experiencing more than just gastroparesis, and it sounds as though you are, you should talk to your doc about what you can do help you regularly move your bowels.
Thanks for the responce.
I have always had problems with constipation, since I was a little girl. I believe I have IBS as well. Sometimes I am regular and sometimes not. It is just so frustrating! I exercise and am trying to drink plenty of water. Once my system is off track (whether due to new medication or lack of eating because of the gastroparesis) the constipation sets in and it takes a while to get back on track.
I have been taking Metamucil maybe I will try Konsil.
Having read your breif description of symptoms I cant help wondering if your sensitive to wheat. Wheat is very prominant in western diets and can be found in just about any factory foods these days. When we consume so much of this product our bodies can become over sensitised to it and it can cause all sorts of symptoms such as ibs and constipation. Regular constipation leads to many other complications later in life so its worth trying to sort thus out now. Why dont you try reducing your wheat intake (dont stop it all together) say for a month and see if that helps. At worst it can do no harm but you may find it changes your life for the better.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.